Wilma is a skin cancer specialist nurse, here to answer your questions about different...
I had my melanoma on my calf excised last Dec, then re-excised in Feb after unclear margins. I then found a lump and had a complete groin dissection in May. I’m on my 2nd cycle of Pembrolizumab, but I’m now just having a complete freak out again. I’ve got a faint red lump about 2cm below my original scar. It looked like an insect bite to start with, but with no middle bit or itch. It’s now been there for nearly a month, but I’ve only just come across the idea of recurrence as subcutaneous metastasis - I think I was only really looking for lesions that looked like my primary.
I actually saw a dermatologist a couple of weeks ago who looked at it and said the skin surface looked normal - but then it would if it’s a subcutaneous lump, and now I’m obviously thinking the worst.
I’ve left a message for my nurse specialist, so hopefully I’ll hear back tomorrow and they’ll get me in next week.
I’ve coped surprisingly well so far, but it feels relentless now and I don’t want to do this again. I can’t face more time off work and more conversations with concerned friends!
Sorry guys - just needed to rant without talking to anyone I know!
Hi Katybb, I’m glad you’ve left a message for your nurse specialist, and that you’ve had a chance to rant.
Sorry Im just pausing to celebrate the Netball, England beating South Africa, whoop whoop
Now I’m in a positive mood and I’m thinking you’re on Pembrolizumab which systemically works everywhere when it works, so I’d still talk to your nurse but I’m think you might not need to do things again, I don’t know but I hope not and I can imagine they will be really good at monitoring things. I’m giving you a virtual hug to hopefully help the wobble I think you’ve got this and glad your flagging it up.
What is a Community Champion?
You can call the Macmillan Support Line on 0808 808 0000 (7 days a week, 8am-8pm) or contact them by email.
Thanks KT. I did think that about the Pembro actually, but I think it’s yet another possible increase in staging that is bothering me. Going from 1a (supposedly) to 4 in 8-months is scary! Good to be able to talk though to people who don’t assume I’m imagining it. X
Hi Katybb, It’s just a number, when I started Pembrolizumab and I had an all over body rash that delayed my next treatment my consultant said to concentrate on the fact that I felt well. It was good advice because when I was first diagnosed (straight to stage 4) I felt really ill and so it was good to just take each day at a time and to remind myself that I felt ok.
Even if it’s nothing for you in the end, it’s natural to have a wobble, and sometimes that wobble just has to be acknowledged that it’s natural and frustrating, and typical of the uncertainty in this disease we have. I strongly feel that the coping with these wobbles will make us all stronger and we should pat ourselves on the back for coping through them. I hope you don’t feel that you’re over reacting or should be able to sail through without wobbling. It just is what it is and I’m looking forward to hearing you give yourself a pat on the back for coping.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: